Get your Health question answered in 3 easy steps

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the side effect of Betacap tr and betahistine?

Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 3689 Questions

default
Posted on Thu, 7 Feb 2013 in Medicines and Side Effects
Question: Dear doctor . . I am 30 years old guy . . I want to know the side effects of the following medicines 1. Betacap tr 40 mg (I was prescribed for migraine) and betahistine dihcl ( for sub optimal temporal window in my left ear) . . . Kindly help
doctor
Answered by Dr. Raju A.T 47 minutes later
Hi,

Thanks for your query.

Betacap TR contains Propranolol which is a non-selective beta blocker hence it does have some side effects in organs other than target organs. Side effects like increased heart rate, disturbances in blood pressure, fatigue, and dizziness can be seen with short term dosage but on long term consumption alopecia (hair loss) and abnormal vision can occur. Also since Propranolol can cross the blood brain barrier it can cause some neurological side effects like Insomnia, hallucinations, vivid dreams and nightmares.

Betahistine though less can cause effects like decreased appetite, daytime sleepiness, confusion, hallucinations, etc.

Both the drugs as many other drugs can cause gastric discomfort, nausea and diarrhea. The above side effects are not serious and soon wane off after stopping the medication. Hence you need not worry and proceed with the medication as advised. Do consult your treating doctor if you experience any of the side effects mentioned above.

Hope I answered your query.

Please do let me know if there are any other concerns.

Regards,

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Raju A.T 34 minutes later
Thank you doctor . . That really helps . . . . For betacap tr . You have mentioned that dizziness is a side effect . . But since I am also taking betahistine side by side. Do I have to worry about it?

Thank you
doctor
Answered by Dr. Raju A.T 59 minutes later
Hi,

Thanks for writing back.

You need not worry; dizziness of milder intensity is encountered due to Betacap. There would be no concern about you taking betahistine as dizziness could be corrected by the same.

Wish you good health.

Regards,

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Raju A.T 1 hour later
Thank you so much doctor. My Neuro doctor diagnosed me with suboptimal temporal window in my left ear . . . What does it mean? . . Is it a vestibular problem?
doctor
Answered by Dr. Raju A.T 16 hours later
Hi,

Temporal Window is the term used in study of the ear functioning ability to distinguish discrete frequencies from each other. It can be suboptimal when there is physical damage to the XXXXXXX ear. It can be seen associated with Vestibular diseases too.

Thanks for using this service.

Regards,

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Vasodilation

doctor1 MD

Hi, Good evening Doctor.

One year back suddenly, hair growth stopped in my part(around 2 cms) of my left mustache. I consulted one of dermatologist and he suggested to apply Minoxidil in that area and i used it for two months and I didn't find any hair growth. Because of this I have to shave regularly. sometimes I am getting a feel like insect moving on the skin. Please give me the reason for this and how do I get hair growth in that area again. Please help me in this regard
Thanks in advance for your advice.

doctor1 MD

hi,
i'm swati .I've done stem cell hair transplant last year and have been using "hair for u lotion 2%" and "novophane" multi vitamin tablet for an year now.My hair growth is better than before but not best result.so i consulted my doc for change of medicine,he suggest me to use kera xl hair growth serum(night) along with minoxidil 5% (morning).and a long list of multivitamin tablets.One of my friends suggested me to use only kera xl hair growth serum at night.Is kera xl better than minoxil 2%?

doctor1 MD

Hello. My 25 yo son has lost his eyebrows, about 1/3 of the hair on his head and several patches all over his body. His dermatologist put him on steroids for 2 weeks and rogaine. Told him he would have to see another doctor for anything else. All his blood work looked normal. He is otherwise very healthy. Should I take him to an endocrinologist, another dermatologist, or a rheumatologist? I read good things about taking hydoxychloroquine.

doctor1 MD

hello after itching after bathing and doctors attributed it to high release of histamine when i bath.Yesterday i masterbated at the bath room before bathing and now the itching was unbearable.Does that mean that the masterbation increases histamine production?

doctor1 MD

Hello. I am writing from Auckland New Zealand with a question for my 86 year old mother who lives in South Australia. she has quite severe Meniere's Disease/syndrome which makes her life very difficult and miserable. She has trouble with her...

doctor1 MD

Hi Doctor, My Dermatologist suggested me to use Minoxidil 5% to stop the male pattern baldness .I just need your help about the solution usage. - Should I wash my hair before applying this solution every time, how frequently I need to wash my hair...

doctor1 MD

Hi, I was suffering from hair fungus / scalp infection and as per friend guidance i took homeopathy medicines ( Dr batra) for over 2 years which also included hair fall and alopecia medicines. during the course hair fungus/ scalp infection is...